MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAS
Medical Device Problem Codes Mechanical Problem (1384); Loss of Data (2903); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone that the insulin pump had unexpected restart alarm.Customer¿s blood glucose was more than 200 mg/dl at the time of incident.Customer stated that the piston was not stop moving forward until it pushes all the insulin out.Customer stated that the reservoir and battery compartment was cracked.The customer was advised to discontinue use of the pump and revert to backup plan per healthcare professional instructions.The insulin pump will not be returned for analysis.
 
Additional Manufacturer Narrative
Device passed the functional test, including the displacement test, rewind, basic occlusion test, occlusion test, prime/a33 test, excessive no delivery test and delivery accuracy test at 0.08750 inches.The stop current and run current measurement tests are within specification.Device also passed self test, off no power alarm test and a21 error test.During the occlusion test, the unit recognized the water filled reservoir that was installed in the reservoir compartment.Device was programmed with a 2.0 unit fill cannula delivery.Then the unit delivered the 2.0 units properly with water exiting the infusion set.No prime anomaly noted.Device powered up properly after the test battery was installed.No display anomaly or back light anomaly noted.No drive/motor anomaly or a17 alarm noted during testing.The motor was tested outside of the unit and passed.Device uploaded properly using carelink.Device had minor scratched display window, cracked display window, cracked case at display window corner, cracked battery tube threads, cracked case at the reservoir tube window corner, cracked reservoir tube window and cracked reservoir tube lip.The test p-cap and reservoir does lock in place in the reservoir compartment.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key9436840
Report Number2032227-2019-129450
Device Sequence Number14481808
Product Code OYC
UDI-Device Identifier00613994402097
UDI-Public(01)00613994402097
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAS
Device Catalogue NumberMMT-522NAS
Device Lot NumberA5522NASJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight67